MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-2-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (0226997398); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached and the echelon catheter tip disconnected.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the cavernous sinus with a max diameter of 5mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery with a 20mm diameter.It was reported that the coil was grabbed and removed from the patient.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil 2 times.The physician did not attempt to detach the coil or rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The echelon catheter was also separated/broke in the distal section during use.There was no friction or difficulty during the injection and there was no force applied during delivery or removal.The catheter was not entrapped/stuck.There was vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of qc-2-2-helix, lot# 228268873 as found condition: the axium device and echelon-10 micro catheter were returned for analysis within a shipping box and within individual unsealed plastic biohazard pouches.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No detachment attempts using an instant detacher was observed at this location.The break indicator was found kinked and broken with the release wire retracted, indicative of a manual detachment.No damages or irregularities were found with the remaining pusher.The coin was found retracted out of the lumen stop.The coin was found undamaged.The shield coil was found damaged.The implant coil was already detached and found damaged.No damages or irregularities were found with the echelon-10 hub, micro catheter body, distal tip or marker bands.The distal tip was found shaped.No breaks were found along the length of the micro catheter.Solidified onyx was found within the hub and throughout the micro catheter body.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.Although the implant was returned detached, the pusher was found broken at the break indicator and the release wire was retracted, detaching the implant as expected by the detachment subassemblies.The customer report of ¿catheter separation/break¿ also could not be confirmed.The micro catheter was found unbroken.Dried onyx was found within the echelon-10 micro catheter, which is not labeled for use the echelon-10.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21718374
Report Number9617601-2025-00304
Device Sequence Number11714466
Product Code KRD
UDI-Device Identifier00847536037267
UDI-Public00847536037267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-2-HELIX
Device Catalogue NumberQC-2-2-HELIX
Device Lot Number228268873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer03/31/2025
05/09/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/24/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight83 KG